Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 62, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2019, 12:39 AM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2019, 12:39 AM CDT (05:39 UTC)
- Expired
- May 6, 2019, 1:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 9:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:52 PM CDT, 47 minutes earlier.
Area forecast discussion, May 5, 11:52 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1152 PM CDT Sun May 5 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Developing MCS is expected to push across Northeast Oklahoma overnight and Northwest Arkansas early Monday morning. Within the convection...periods of MVFR conditions...gusty winds and heavy rainfall will be possible. Behind the MCS...broken mid level cloud decks along with the possibility of a period of MVFR ceilings are forecast into the morning hours Monday. By Monday afternoon through the end of the TAF period...scattered mid and high clouds will be possible with southerly winds. There will remain small thunderstorm chances across Northeast Oklahoma and Northwest Arkansas through Monday/Monday evening...though with uncertainty in coverage will continue to hold off on any mention at this time. The greater potential could again be just outside of this TAF period. && .PREV DISCUSSION... /Issued 951 PM CDT Sun May 5 2019/ ..UPDATE... DISCUSSION... Band of severe storms ongoing across north central OK continues to gradually expand eastward, while two intense supercells across southern KS have also maintained a southward component. Extrapolation of radar trends along with short term progs warrants increasing precip chances across all of NE OK and into far NW through the overnight hours. Large hail is likely to be the primary severe weather concern, with an additional potential of localized flooding potential should the veered low level jet allowed sustained generation on the western flank of the convective progression. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 82 63 80 / 80 30 40 30 FSM 62 84 62 82 / 30 20 10 20 MLC 64 83 63 79 / 20 10 20 20 BVO 61 80 62 79 / 80 40 50 40 FYV 60 79 62 78 / 60 30 20 20 BYV 59 80 61 80 / 50 40 10 20 MKO 62 82 62 79 / 60 20 30 20 MIO 60 79 62 79 / 80 40 40 30 F10 63 82 62 79 / 30 20 30 30 HHW 63 84 63 79 / 10 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, May 5, 5:02 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CDT Sun May 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CDT Sun May 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 11 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Overnight. DISCUSSION... Scattered showers and thunderstorms will spread eastward overnight and move into eastern Oklahoma toward midnight. The storms are expected to be in a weakening trend, however a limited severe weather potential will remain into the early morning hours on Monday. Additionally, brief heavy rainfall amounts are possible and soils remain saturated which could allow for rapid onset of flooding with any localized heavy rain amounts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms may be ongoing early Monday, with the focus for additional storms Monday afternoon and evening focusing more across northeast Oklahoma and points further north. Storms that develop north of the region Monday afternoon may spread into the area Monday night. The unsettled pattern continues with widespread storms developing west of the region on Tuesday, and spreading eastward Tuesday night into Wednesday. These storms would pose a risk of severe weather. A stronger storm system passes on Wednesday. Much will depend on previous days thunderstorm coverage, however the potential will exist for a more widespread severe weather threat on Wednesday and Wednesday evening. A brief dry period is likely late Thursday into Friday before thunderstorm chances return for late week into next weekend. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 6, 12:32 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND GST 6 WSW PAWNEE 36.30N 96.90W
05/06/2019 M75 MPH PAWNEE OK TRAINED SPOTTER
STORM SPOTTER MEASURED A BRIEF GUST TO 75 MPH NEAR LELA
ON THE PAWNEE AND NOBLE COUNTY LINE. RELAYED BY MEDIA VIA
NWSCHAT.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| May 6, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 12:10 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 6, 12:15 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| May 6, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 6, 12:46 AM CDT | Flash Flood Warning | TSA | Pawnee | 5 hr |
| May 6, 1:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| May 6, 1:27 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 33 min |
| May 6, 1:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 6, 2:00 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 6, 2:00 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| May 6, 2:24 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 6, 2:32 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 43 min |
| May 6, 3:07 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 23 min |
| May 6, 3:12 AM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 3 hr |
| May 6, 3:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 26 min |
| May 6, 3:54 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 51 min |
| May 6, 4:34 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 41 min |
| May 6, 5:11 AM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| May 6, 5:36 AM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| May 6, 5:50 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| May 6, 5:54 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 23 min |
| May 6, 7:17 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| May 6, 8:47 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 6, 2:10 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 18 hr |
| May 6, 4:52 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| May 6, 5:43 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| May 6, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 26 min |
| May 6, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 23 min |
| May 6, 6:38 PM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| May 6, 6:54 PM CDT | Special Weather Statement | TSA | Crawford | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.